Monthly
288 pp. per issue
6 x 9, illustrated
ISSN
0899-7667
E-ISSN
1530-888X
2014 Impact factor:
2.21

Neural Computation

Fall 1990, Vol. 2, No. 3, Pages 321-333
(doi: 10.1162/neco.1990.2.3.321)
© 1990 Massachusetts Institute of Technology
Derivation of Linear Hebbian Equations from a Nonlinear Hebbian Model of Synaptic Plasticity
Article PDF (630.73 KB)
Abstract

A linear Hebbian equation for synaptic plasticity is derived from a more complex, nonlinear model by considering the initial development of the difference between two equivalent excitatory projections. This provides a justification for the use of such a simple equation to model activity-dependent neural development and plasticity, and allows analysis of the biological origins of the terms in the equation. Connections to previously published models are discussed.